MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553690
Medical Device Problem Codes Positioning Failure (1158); Retraction Problem (1536); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Imdrf device code a0510 captures the reportable event of delivery system retraction problem.Imdrf impact code f19 captures the reportable event of surgical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted transduodenal to treat a malignant biliary obstruction through a biliary drainage during an endoscopic ultrasound (eus) choledochoduodnostomy procedure performed on (b)(6) 2025.During the procedure, the distal flange did not open even though the initial stent deployment had been completed (step 2) and the audible "click" was heard.Additionally, the stent deployment hub was very difficult to deploy, a lot of resistance was felt.It was reported that an additional surgery was required to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be implanted to treat a malignant biliary obstruction during a choledochoduodnostomy procedure.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated to be implanted to treat a malignant biliary obstruction during a choledochoduodnostomy procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Imdrf device code a0510 captures the reportable event of delivery system retraction problem.Imdrf impact code f19 captures the reportable event of surgical intervention.Block h7 and h9: added type of remedial action and the correction/removal reporting # information.Block h11: boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Imdrf device code a0510 captures the reportable event of delivery system retraction problem.Imdrf impact code f19 captures the reportable event of surgical intervention.Block h7 and h9: added type of remedial action and the correction/removal reporting # information.Block h11: the axios stent and electrocautery enhanced delivery system was received for analysis, and it was returned partially deployed.The handle and sheath showed no damage, x ray imaging indicated no abnormalities.The reported events of stent failure to deploy and delivery system retraction problem could not be confirmed.Analysis of the returned device found the stent partially deployed.It was noted that the stent deployment was attempted, with the handle positioned in the second stage and the distal flange fully expanded.No damage to the handle or sheath was observed.Xray imaging confirmed the absence of any abnormalities.During deployment, no resistance was felt when retracting the slider.The stent expanded completely and assumed its intended shape without issues or delay.Since the stent was able to fully deploy with no resistance, the reported event could not be detected.Additionally, the catheter moved freely through the luer, and the slider returned to its original position without resistance.Therefore, no evidence of a delivery system retraction problem was detected.Surgical intervention and stent partially deployed are noted within the product labeling as a possible adverse event associated with the use of the device.It was further reported that the axios stent was intended for implantation to treat a malignant biliary obstruction during a choledochoduodenostomy procedure.According to the axios stent and electrocautery enhanced delivery system instructions for use, the device is indicated solely for transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts less than 6 cm or walled off necrosis less than 6 cm with at least 70% fluid content, provided the collection is adherent to the gastric or bowel wall.The device is not indicated for treatment of malignant biliary obstruction or for use in a choledochoduodenostomy procedure.Since the device was used in an unapproved procedure or for a contraindicated condition, the reported code of use of device issue misuse could be confirmed.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label.Surgical intervention and stent partially deployed are noted within the product labeling as a possible adverse event associated with the use of the device.Boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted transduodenal to treat a malignant biliary obstruction through a biliary drainage during an endoscopic ultrasound (eus) choledochoduodenostomy procedure performed on (b)(6) 2025.During the procedure, the distal flange did not open even though the initial stent deployment had been completed (step 2) and the audible click was heard.Additionally, the stent deployment hub was very difficult to deploy, a lot of resistance was felt.It was reported that an additional surgery was required to complete the procedure.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was intended to be implanted to treat a malignant biliary obstruction during a choledochoduodenostomy procedure.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated to be implanted to treat a malignant biliary obstruction during a choledochoduodenostomy procedure.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23706184
Report Number3005099803-2025-06563
Device Sequence Number10720685
Product Code KNS
UDI-Device Identifier00191506008093
UDI-Public(01)00191506008093(17)270402(10)37602826
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553690
Device Catalogue NumberM00553690
Device Lot Number0037602826
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/19/2025
03/16/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/14/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
H9: 3005099803-12192025-
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown